Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 42, NWS Bismarck, ND

June 13, 2000Stutsman County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 13, 2000, 5:19 PM CDT for Stutsman County, North Dakota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 13, 2000, 5:19 PM CDT (22:19 UTC)
Expired
Jun 13, 2000, 5:45 PM CDT
In force
26 min
Issued by
NWS Bismarck, ND
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Stutsman County, ND

The radar

The Bismarck radar (KBIS), 123 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 3:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 10.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2000-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2000-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 132219
SVRBIS
NDC093-132245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
519 PM CDT TUE JUN 13 2000

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA

* UNTIL 545 PM CDT

* AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF WOODWORTH...OR ABOUT 26
  MILES NORTHWEST OF JAMESTOWN...MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   WOODWORTH AT 525 PM CDT

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT
UNTIL 900 PM CDT TUESDAY EVENING FOR EASTERN NORTH DAKOTA.

LAT...LON 4702 9930 4706 9904 4732 9911 4731 9940

RSL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:15 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 13, 3:15 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
315 PM CDT TUE JUN 13 2000

FORECAST PROB WILL BE WINDS...HEAVY RAIN POTENTIAL. MODELS HAVE
THE HEAVIER RAINS DRIFTING NORTH AND EAST LATE THIS AFTERNOON
AND EVENING WITH UP TO 3/4 TO ONE INCH PSBL BY 00Z. HEAVIER
RAINFALL WILL SHIFT OVER ERN ND AROUND 06Z AND DIMINISH TO LIGHT
RAINS OVER WRN/CNTL CWA. WILL NOT CONSIDER A FLASH FLOOD WATCH
AT THIS TIME. NEXT PROB WILL BE WINDS ON BACK SIDE OF THE LOW.
ALREADY GUSTY TO NEAR 30 MPH IN THE WEST AND WILL CONTINUE
INTO THIS EVENING. GUSTY WINDS WILL SHIFT TO CNTL CWA LATER THIS
EVENING INTO WED MORNING. WILL CONT WIND ADVISORY THIS EVENING
IN THE WEST AND TONIGHT/WED MRNG CNTL AREAS.

STRONG CLOSED LOW OVER ABR SD BY 00Z WILL MOVE TO WCNTL MN BY
12Z WED MRNG. THE ETA LIFTED INDEX AND CAPE VALUES POINTS TO
THUNDERSTORM ACTIVITY MAINLY EAST OF THE CWA TNGT. MAY SEE SOME
THUNDER EMBEDDED IN THE RAINS CNTL AREAS THIS EVENING.

.BIS...WIND ADVISORY WEST THIS EVENING...
       WIND ADVISORY TONIGHT CENTRAL...

TURNER

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:29 PM CDTSevere Thunderstorm WarningBISDunn, Stark31 min
Jun 12, 7:34 PM CDTSevere Thunderstorm WarningBISBowman56 min
Jun 12, 8:00 PM CDTSevere Thunderstorm WarningBISDunn45 min
Jun 12, 8:30 PM CDTSevere Thunderstorm WarningBISBowman60 min
Jun 12, 9:38 PM CDTSevere Thunderstorm WarningBISAdams, Bowman67 min
Jun 12, 9:48 PM CDTSevere Thunderstorm WarningBISHettinger57 min
Jun 12, 10:48 PM CDTSevere Thunderstorm WarningBISWells27 min
Jun 12, 10:54 PM CDTSevere Thunderstorm WarningBISMorton51 min
Jun 12, 11:04 PM CDTSevere Thunderstorm WarningBISGrant, Hettinger56 min
Jun 12, 11:47 PM CDTSevere Thunderstorm WarningBISBurleigh, Morton43 min
Jun 13, 12:00 AM CDTSevere Thunderstorm WarningBISGrant60 min
Jun 13, 4:21 PM CDTTornado WarningBISStutsman24 min
Jun 13, 4:45 PM CDTSevere Thunderstorm WarningBISKidder, Wells60 min
Jun 13, 4:45 PM CDTTornado WarningBISStutsman30 min
Jun 13, 5:54 PM CDTSevere Thunderstorm WarningBISFoster, Stutsman66 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.